Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 20, 2010, 8:07 PM CDT for 6 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2010, 8:07 PM CDT (01:07 UTC)
- Expired
- Mar 21, 2010, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 22 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WGUS53 KSGF 210107
FFWSGF
MOC009-043-077-109-209-213-210700-
/O.NEW.KSGF.FF.W.0005.100321T0107Z-100321T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT MAR 20 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI
GREENE COUNTY IN SOUTHWEST MISSOURI
LAWRENCE COUNTY IN SOUTHWEST MISSOURI
STONE COUNTY IN SOUTHWEST MISSOURI
TANEY COUNTY IN SOUTHWEST MISSOURI
* UNTIL 200 AM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A BAND OF HEAVY PRECIPITATION THAT WAS TRAINING OVER
PARTS OF SOUTHWEST MISSOURI. LIQUID PRECIPITATION AMOUNTS HAVE
RANGED FROM 1 TO 2 INCHES WITHIN THE WARNED AREA THIS
AFTERNOON AND EVENING. GROUND CONDITIONS ARE EXTREMELY
MOIST...THEREFORE RUNOFF OF ANY ADDITIONAL PRECIPITATION WILL
BE ENHANCED. FLOODING OF LOW LYING AREAS NEAR SMALL STREAMS
AND CREEKS WILL LIKELY OCCUR...ALONG WITH NUMEROUS LOW WATER
CROSSINGS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3728 9406 3728 9363 3742 9363 3742 9308
3710 9307 3708 9290 3681 9292 3681 9277
3650 9277 3649 9408
$$
CVKING2 follow-up statements
523
WGUS73 KSGF 210243
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT SAT MAR 20 2010
MOC009-043-077-109-209-213-210700-
/O.CON.KSGF.FF.W.0005.000000T0000Z-100321T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
943 PM CDT SAT MAR 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
BARRY...CHRISTIAN...GREENE...LAWRENCE...STONE AND TANEY COUNTIES...
AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY PRECIPITATION ACROSS THE WARNED AREA. ONE TO THREE
INCHES OF PRECIPITATION HAS ALREADY OCCURRED THIS EVENING...WHILE
ADDITIONAL HEAVY PRECIPITATION IS EXPECTED THROUGH TONIGHT.
THEREFORE FLOODING OF LOW LYING AREAS NEAR SMALL STREAMS AND CREEKS
IS EXPECTED...INCLUDING LOW WATER CROSSINGS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3728 9406 3728 9363 3742 9363 3742 9308
3710 9307 3708 9290 3681 9292 3681 9277
3650 9277 3649 9408
$$
CRAMER916
WGUS73 KSGF 210656
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 AM CDT SUN MAR 21 2010
MOC009-043-077-109-209-213-210706-
/O.EXP.KSGF.FF.W.0005.000000T0000Z-100321T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-STONE MO-CHRISTIAN MO-BARRY MO-TANEY MO-
156 AM CDT SUN MAR 21 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR BARRY...
CHRISTIAN...GREENE...LAWRENCE...STONE AND TANEY COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...THE COMBINATION OF
QUICKLY WARMING TEMPERATURES AND THE RECENT SNOWFALL MAY LEAD TO AN
ADDITIONAL THREAT FOR FLOODING EARLY NEXT WEEK.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3728 9406 3728 9363 3742 9363 3742 9308
3710 9307 3708 9290 3681 9292 3681 9277
3650 9277 3649 9408
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 7:07 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 20, 7:07 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT MAR 20 2010
.DISCUSSION...
ITS BEEN A WILD 48 HOURS OVER EXTREME SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. ITS BEEN JUST AS WILD HERE AT THE NATIONAL WEATHER
SERVICE. AFTER EXPERIENCING UPPER 60 AND LOWER 70 DEGREE
TEMPERATURES FRIDAY AFTERNOON...LESS THAN 24 HOURS LATER WE'RE
DEALING WITH HEAVY SNOW.
FIRST AND FOREMOST...WE UPGRADED
POLK...DADE...HICKORY...DALLAS...CAMDEN...AND MORGAN COUNTIES TO A
WINTER STORM WARNING. SNOW ACCUMULATION ROUGHLY ALONG A LINE FROM
LAMAR...TO STOCKTON LAKE...AND UP TO CROSS TIMBERS HAS BEEN QUITE
IMPRESSIVE. SEVERAL OBSERVERS WITHIN THIS GEOGRAPHIC ZONE HAS
MEASURED ANYWHERE FROM FOUR TO SIX INCHES...ALL OCCURING WITHIN THE
LAST COUPLE OF HOURS. THEREFORE THE UPGRADE TO A WARNING WAS
NEEDED. STORM TOTAL ACCUMULATIONS WITHIN THIS AREA COULD RANGE FROM
6 TO 9 INCHES.
FURTHER WEST INTO SOUTHEAST KANSAS AND THE HIGHWAY 71 CORRIDOR OF
WESTERN MISSOURI...MEASUREMENTS HAVE RANGED FROM 2 INCHES IN NEWTON
AND MCDONALD COUNTIES...UP TO AROUND FOUR TO SIX INCHES FROM
COLUMBUS/JOPLIN UP TO NEVADA AND FORT SCOTT. AN ADDITIONAL ONE TO
THREE INCHES CAN BE EXPECTED WITHIN THIS ZONE.
FURTHER EAST IN AREAS EXTENDING FROM TABLE ROCK...TO
SPRINGFIELD...LEBANON...UP TO TUSCUMBIA...LIGHT SNOW IS
EXPECTED...HOWEVER THE WARM GROUND TEMPERATURES ARE MELTING MOST OF
IT SO FAR. THEREFORE THE ADVISORY REMAINS IN EFFECT FOR THESE
AREAS...WITH ACCUMULATIONS EXPECTED TO RANGE FROM A TRACE UP TO TWO
INCHES. AREAS OF WESTERN GREENE COUNTY COULD ACCUMULATE MORE WITH
THE COOLER TEMPERATURES IN THIS REGION.
I'M ALSO GROWING CONCERNS ABOUT FLOODING...AND WILL LIKELY BE
ISSUING SOME WARNINGS HERE SOON...ESPECIALLY WITHIN THE HIGHWAY 65
CORRIDOR WHERE HEAVIER PRECIPITATION AMOUNTS HAVE OCCURRED.
CRAMER
&&
.AVIATION...
PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS WILL
EXPERIENCE IFR AND MVFR CONDITIONS OVER THE NEXT 24 HORUS. A
VIGOROUS STORM SYSTEM HAS INVADED THE REGION...CAUSING A LARGE
SHIELD OF RAIN AND SNOW. LOW CEILINGS WITHIN THE IFR
CATEGORY...ALONG WITH SEVERAL OBSTRUCTIONS TO VISIBILITIES HAVE
RESULTED AND WILL CONTINUE. VISIBILITIES WILL BE LOWERD BY
FOG...RAIN...SNOW...AND SLEET AT TIMES.
LOOK FOR GUSTY NORTH WINDS TO PERSIST...AND MAYBE EVEN STRENGTHEN
OVERNIGHT AS THIS STORM SYSTEM CONTINUES TO GAIN STRENGTH.
FLIGHT CONDITIONS MAY IMPROVE OVERNIGHT SUNDAY INTO MONDAY MORNING
AS THE PRECIPITATION AND LOW CLOUDS EXITS EAST OF THE REGION.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WINTER WEATHER ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ056-057-068-
069-079>081-089-090-094-095-102-103.
WINTER STORM WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055-066-067-
077-078-088-093-101.
KS...FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
WINTER STORM WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 20, 7:56 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CDT SAT MAR 20 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 756 PM CDT SAT MAR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A WINTER STORM WILL BRING THE POTENTIAL SIGNIFICANT WINTER PRECIPITATION AND FLOODING TONIGHT AND THROUGH SUNDAY. HEAVY SNOW WILL IMPACT SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI TONIGHT. FOUR TO NINE INCHES ARE EXPECTED IN THESE AREAS. FURTHER EAST NEAR THE HIGHWAY 65 CORRIDOR FROM SPRINGFIELD DOWN TO BRANSON...LIGHT SNOW COULD CAUSE ACCUMULATIONS OF A TRACE TO TWO INCHES. LOCATIONS ACROSS THE EASTERN OZARKS WILL ONLY EXPERIENCE RAIN TONIGHT. SEE THE LATEST WINTER STORM WARNINGS AND ADVISORIES FOR MORE DETAILS. IN ADDITION...HEAVY PRECIPITATION AMOUNTS OF ONE TO THREE INCHES COULD RESULT IN FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS AND MAIN STEM RIVERS. THOSE WITH TRAVEL PLANS SHOULD CLOSELY CONTINUE TO MONITOR NATIONAL WEATHER SERVICE OUTLOOKS AND FORECASTS FOR THE LATEST UPDATES. THIS WINTER STORM WILL IMPACT ADJACENT AREAS OF NORTHEAST OKLAHOMA...EASTERN KANSAS AND NORTHWEST MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WINTRY PRECIPITATION WILL END ACROSS THE AREA BY MONDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 20, 7:07 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM SNOW 6 N LAMAR 37.58N 94.28W
03/20/2010 M8.0 INCH BARTON MO PUBLIC
BRT 200
&&
JCOLUCCILocal storm report, Mar 20, 7:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM SNOW 6 SSW EL DORADO SPRINGS 37.80N 94.06W
03/20/2010 E7.0 INCH CEDAR MO AMATEUR RADIO
ELGANEATGMAIL.COM
&&
JCOLUCCILocal storm report, Mar 20, 7:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM SNOW PITTSBURG 37.41N 94.70W
03/20/2010 E3.0 INCH CRAWFORD KS PUBLIC
KANSAS CRAWFORD CTY. RPARSONSATSBCGLOBAL.NET
&&
JCOLUCCILocal storm report, Mar 20, 7:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JCOLUCCILocal storm report, Mar 20, 7:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW 3 NW COLE CAMP 38.49N 93.24W
03/20/2010 M6.0 INCH BENTON MO CO-OP OBSERVER
&&
JCOLUCCILocal storm report, Mar 20, 7:29 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT SAT MAR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM SNOW JOPLIN 37.08N 94.51W
03/20/2010 E5.5 INCH JASPER MO PUBLIC
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:45 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 3 more | 6 hr |
| Mar 21, 6:43 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 8 hr |
| Mar 21, 10:54 AM CDT | Areal Flood Warning | SGF | Ozark | 4 hr |
| Mar 21, 2:48 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Lawrence, McDonald, Ozark and 2 more | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.